Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

   

 

Choosing the correct elliptic curve in the CM method


Authors: K. Rubin and A. Silverberg
Journal: Math. Comp. 79 (2010), 545-561
MSC (2000): Primary 11Y40, 11G20, 11T71, 11G15
Published electronically: July 13, 2009
MathSciNet review: 2552240
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an elementary way to distinguish between the twists of an ordinary elliptic curve $ E$ over $ \mathbb{F}_p$ in order to identify the one with $ p+1-2U$ points, when $ p=U^2+dV^2$ with $ 2U, 2V\in \mathbb{Z}$ and $ E$ is constructed using the CM method for finding elliptic curves with a prescribed number of points. Our algorithms consist in most cases of reading off simple congruence conditions on $ U$ and $ V$ modulo $ 4$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40, 11G20, 11T71, 11G15

Retrieve articles in all journals with MSC (2000): 11Y40, 11G20, 11T71, 11G15


Additional Information

K. Rubin
Affiliation: Mathematics Department, University of California, Irvine, California 92697-3875
Email: krubin@math.uci.edu

A. Silverberg
Affiliation: Mathematics Department, University of California, Irvine, California 92697-3875
Email: asilverb@math.uci.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-09-02266-2
Keywords: Elliptic curves, CM method, point-counting
Received by editor(s): June 26, 2007
Received by editor(s) in revised form: August 3, 2007, and January 20, 2009
Published electronically: July 13, 2009
Additional Notes: This material is based upon work supported by the National Science Foundation under grants DMS-0457481 and DMS-0757807 and the National Security Agency under grants H98230-05-1-0044 and H98230-07-1-0039.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.